Jump to content

Tarceva Question


ginnyde

Recommended Posts

I know much as been written about the side effects of Tarceva but I would really appreciate any info on this.

My friend Jeanne was dx'd a little over a month ago with Stage 3(not sure if a or B) BAC NSCLC. She is a white female nonsmoker. The first line treatment is Tarceva. She has been taking it for 3-4 weeks. Absolutely no side effects to date. She is thrilled and says so is her oncologist that there are no side effects.

Any comments please.

Link to comment
Share on other sites

A couple of things to Keep in mind for Tarceva!!

1. http://lungevity.org/l_community/viewtopic.php?t=38919

2. Some responses i found while looking for something for YA!!

http://lungevity.org/l_community/viewto ... ectiveness

3. The rash and side effects with somegood links!

http://lungevity.org/l_community/viewto ... rceva+rash

4. Preventing the rash !!

http://lungevity.org/l_community/viewto ... rceva+rash

and I cant find the one I am looking fopr specifically though!!

Link to comment
Share on other sites

Unlike most cancer treatments, there is some correlation between the presence of Tarceva side effects and the effectiveness of the drug. But it's not a 100% correlation, and there are some people who respond well to Tarceva with few if any side effects, and there are others who have severe side effects without receiving any benefit at all. Here are some more links:

http://cancergrace.org/lung/2008/10/22/wird-egfr-rash/

http://cancergrace.org/forums/index.php ... 04#msg2904

http://cancergrace.org/forums/index.php ... 70#msg3170

Ned

Link to comment
Share on other sites

Hi Ginny

I'm so pleased that your friend is coping with Tarceva without any side-effects. That's wonderful for her!! I hope that the drug works well for her for a long time to come.

My dad started Tarceva as his 2nd line treatment but sadly for him he was one of the minority that suffer just about every nasty side-effect possible and therefore only took it for a very short time and passed away shortly after that.

I guess that just like any other Cancer drug some people will respond very well to it while others won't.

Link to comment
Share on other sites

Col's side effects were the rash, really really bad, dry cracked skind, rediculousy bad, like had to wear rubber gloves if she wanted to clean something or do dishes, and the occasional diahrea...Like Ned, we had heard that the side effects of Tarceva correlate to the fact that it's working, but that's not always the case. As with Col, she still had the side effects but the Tarceva quit working, so it's not a definite.

Link to comment
Share on other sites

I've been taking Tarceva since June 15. On the 3rd day after I began, I had the rash/acne start. It took about 2 weeks to figure out the right combo of antibiotic gel and Minocyclin, Eucerin and Cethaphil moisturizing lotions to get that under control. I have had maybe 4 episodes of diarrhea that came on suddenly, but were managed with taking Immodium. I have to be very careful in the sun, I need sunscreen everywhere the sun touches, even for a very short time. If I forget and go without, I get red spots that raise up and itch, and some form blisters.

I have had one followup xray so far, another one due next week. For me the benefits (Improvement/Stable) have far, far outweighed any side effects.

All the best to you and your friend. I'd be happy to email if it would help to have someone to talk to, just PM me.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...